MAUDE Adverse Event Report: STRYKER SPINE-US REFLEX HYBRID SCREW EXTRACTOR INNER SHAFT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US REFLEX HYBRID SCREW EXTRACTOR INNER SHAFT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 48511820B
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that as the surgeon was attempting to back out a screw, the tip of a reflex hybrid screw extractor inner shaft fractured off inside the screw head.There were no adverse consequences to the patient.The screw was removed successfully with another device without reported surgical delay.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device information in section d was updated to reflect the correct device information received.H3: has been updated as the status and location of the device is unknown.H3 other text : status and location of the device is unknown.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual inspection of the device confirmed that the tip fractured.The fractured piece was not returned.Device and complaint history records were reviewed for this lot, no relevant manufacturing issues or similar complaints were identified.The device is 4 years old and has been in this sales rep possession for approximately 2 years.Per additional information, the device was not used at a difficult angle, the surgeon did not use complex maneuvers or excessive forces on the device, bone quality of the patient is unknown.Per the surgical technique: surgical instruments are provided by stryker spine and must be used to assure accurate implantation of the device.While rare, intraoperative fracture or breakage of instruments can occur.Instruments which have experienced extensive use or extensive force are more susceptible to fracture depending on the operative precaution, number of procedures, disposal attention.Instruments must be examined for wear or damage prior to surgery and after sterilization.Based on the provided information, the likely root cause of the reported event is normal wear and tear due to device age.

Brand Name
REFLEX HYBRID SCREW EXTRACTOR INNER SHAFT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
Manufacturer (Section G)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR   33610
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key12451068
Report Number0009617544-2021-00149
Device Sequence Number17028345
Product Code LXH
UDI-Device Identifier07613327277012
UDI-Public07613327277012
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48511820B
Device Catalogue Number48511905R
Device Lot Number203228
Was Device Available for Evaluation? No
Date Returned to Manufacturer08/27/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/12/2021
Supplement Date Received by Manufacturer10/14/2021
11/24/2021
Initial Report FDA Received Date09/09/2021
Supplement Report FDA Received Date11/10/2021
12/20/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/11/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexFemale